Format

Send to

Choose Destination

[Pathological study on autopsy died of Tripterygium intoxication--report of 4 cases].

[Article in Chinese]

Author information

1
Department of Forensic Pathology, Tongji Medical College of Huazhong University of Sciences and Technology, Wuhan.

Abstract

The Tripterygium preparation, a Chinese herbal medicine, has been widely used to treat various autoimmune diseases, such as rheumatoid arthritis and systemic lupus erythematosus. Its significant clinical effects have received a great praise and attention by the public health in China, but its toxicity also definitely exists, with the therapeutic dosage approaching the minimal toxic dosage. In order to provide reference for the safe use of Tripterygium preparation in clinical practice, the pathological changes of 4 autopsy cases by Tripterygium poisoning were reported in this paper. In them, 2 cases died of acute cardiogenic shock caused by myocardial damage, showing hydropic degeneration of the myocardial cells, even with obvious contraction band necrosis in the papillary muscles; the other 2 died of severe acute renal failure due to severe acute toxic nephrosis; cerebral edema and gastrointestinal inflammatory changes were found in all cases. The authors suggested that careful dosage control is the key step to prevent Tripterygium intoxication during the medical treatments; directly using the crude Tripterygium in clinics should be prohibited; and the Tripterygium preparation used should be produced by the pharmaceutical companies regulated by the government.

PMID:
19382482
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center